MAUDE Adverse Event Report: TEOXANE SA RHA 2; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 2; HYALURONIC ACID DERMAL FILLER
Lot Number 23441AL0
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the information received, this case seems to be linked to a vascular compression.Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion, or to a high amount of product injected near a vessel, leading to its compression.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequelae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of products.Batch analyses undertaken confirm that the products passed sterility and quality compliance tests, therefore the imputability of the product seems dismissed.
 
Event or Problem Description
This case occured outside of the usa in spain.On 14-nov-2024, the spanish subsidiary notified teoxane geneva of an adverse event.According to the information received, a patient was injected on (b)(6) 2024 with 0.4 ml of rha 2 in the temples using a 25-gauge cannula and the retracting technique.The day of the injection, on (b)(6) 2024, the patient experienced an increase in volume, looking as a hematoma in the left temple.The injector performed compression and massage.One day after the injection, on (b)(6) 2024, the patient reported a yellow-greenish color in the left temporal area, sensitivity in the area, and slight pain when touched.One day later, on (b)(6) 2024, the patient complained about the worsening of pain and the expension of the hematoma along the entire implantation line of the area.The injector proposed a new appointment, but the patient was not able to come.On (b)(6) 2024 the patient experienced alopecia plaque/hair loss upper the left temple.A local medical expert was contacted to make a diagnosis, and according to him, the alopecia was due to a compressive phenomenon, either from the hematoma caused by the injection of from the dermal filler itself.Therefore, this case is reported for a vascular compression.He also recommended antihypertensive and vasodilator treatment (3-5% minoxidil topically twice a day) on the alopecia plaque.According to the information received on (b)(6) 2024, the patient was stable, the alopecia plaque did not grow and the evolution of symptoms is being monitored.

Brand Name
RHA 2
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
céline vial
MDR Report Key20922804
Report Number3005975625-2024-00678
Device Sequence Number14725703
Product Code LMH
UDI-Device Identifier07640173230021
UDI-Public01076401732300211023441AL017251030
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Lot Number23441AL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown